LUPUS UK
21,117 members16,742 posts

Reaction to Naproxen

Has anyone had a crazy reaction to Naproxen. My poor husband said I put my head in my hands and groaned for about 30 seconds. I was then completely unresponsive for another 30 seconds. I remember none of this. I was normal again thereafter, just tired and went to bed - which is our normal 😂. I'm normal again this morning but daren't take another Naproxen.

7 Replies
oldestnewest

Yes I can’t take naproxen. I had a rheumatologist a few years ago that was just sure it was a better nsaid then the one I was on. I felt so sick and horrible for the week and half I took it. Dr wanted me to give it two weeks. Husband finally said you should stop taking this, you’ve felt terrible since you started it. Couple days after going back to my old nsaid and getting the naproxen out of my system I went back to my normal. When I saw the dr, he said well you didn’t do the entire 2 wks, and wanted me to try again at a higher dose. Obviously he isn’t my current rheumatologist. But after that I knew why I always didn’t feel right when I had taken Aleave. Turns out my mom is allergic to it, if she takes naproxen her lips and tongue start to swell. So it isn’t just you. The best nsaid for me is Celebrex and I’ve tried most of the others.

1 like
Reply

Glad it’s not just me!

Reply

Yes I had an awful reaction to Naproxen - felt sick couldn’t get comfy sitting down standing up or lying down, heart was going like a bat out of hell only managed two days had to call 111 and they told me to stop immediately

That was all before I was diagnosed with lupus was given it for a suspected damaged shoulder

Hx

1 like
Reply

Thanks for sharing this with me.

Reply

Hi HeKe,

It's probably worth discussing this with your doctor when you next see them. They may be able to recommend alternative pain management treatments.

Reply

Thanks Paul. I actually felt much better the day after I'd taken the Naproxen so I can see that the right anti inflammatory will really help.

1 like
Reply

I also liked the Naproxen! They took me off that, then Mycophenolic and low dose of prednisone, now just low dose prednisone and I’m really hurting. My lungs are worsening, doctor trying to find best drug for that. It is what it is and I’m not giving up although Fed up at times.

Reply

You may also like...